Thunderstorm Wind, Jasper
- When
- May 20, 3:15 PM CST
- Where
- Jasper County, 1.19 mi E of Erin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.720, -93.980
A spotter reported a wind gust of 50 to 60 MPH with a thunderstorm.
A weak cold front drifted into the area and stalled. This produce multiple days of stormy weather, however only one storm became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A weak cold front drifted into the area and stalled. This produce multiple days of stormy weather, however only one storm became severe. A funnel cloud was also reported as the front washed out.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 20, 11:46 AM CST, 3 hours 29 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 1246 PM CDT Sat May 20 2017 .AVIATION... Area radars show thunderstorms ongoing to the areas N and E of KLCH. VCTS with BKN ceilings from 3-5kft are expected across this area through the rest of the afternoon. TEMPO gusty winds and visibility restrictions will be possible with any thunderstorms that track directly over the terminal. Further to the west, additional thunderstorm development is expected over eastern Texas and will track eastward which will result in the potential for additional VCTS for KLCH and KBPT through this evening. Lingering shower and thunderstorm activity is expected to end after sunset and winds will decrease to light and variable as a surface front stalls over the area. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 82 65 81 / 50 60 30 60 LCH 71 85 69 82 / 40 60 30 60 LFT 74 86 70 83 / 40 70 30 60 BPT 72 87 69 83 / 40 60 40 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...26
Hazardous Weather Outlook National Weather Service Lake Charles LA 426 AM CDT Sat May 20 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 210930- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 426 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers streaming north this morning as a decaying line of storms are beginning to approach from the west. This line of storms is expected to continue to decay over the next several hours. More showers and thunderstorms on tap for the afternoon hours. Storms today will produce cloud to ground lightning and gusty winds along with brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Looking at showers and thunderstorms through the beginning of the week tapering off by midweek. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-210930- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 426 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A few showers this morning with showers and thunderstorms during the afternoon into the evening. Storms increasing overnight into Monday. Storms will produce cloud to water lightning and gusty winds. Seas will be higher near storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm threat will continue into midweek before tapering off. .SPOTTER INFORMATION STATEMENT...
Special Weather Statement National Weather Service Lake Charles LA 1121 AM CDT SAT MAY 20 2017 LAZ027-030-201700- Beauregard LA-Vernon LA- 1121 AM CDT SAT MAY 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BEAUREGARD AND SOUTHERN VERNON PARISHES UNTIL NOON CDT... At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near Rosepine, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Rosepine, Fort Polk, De Ridder, Deridder, Cravens and Pickering. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3083 9344 3100 9350 3120 9306 3088 9296 TIME...MOT...LOC 1621Z 252DEG 20KT 3094 9333 TWH
Special Weather Statement
National Weather Service Lake Charles LA
1236 PM CDT SAT MAY 20 2017
LAZ028-029-201830-
Avoyelles LA-Rapides LA-
1236 PM CDT SAT MAY 20 2017
...SPECIAL WEATHER STATEMENT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lecompte, or 10 miles south of Alexandria, moving northeast at 30
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Pineville, Effie, Ball, Lecompte, Deville, Libuse, Tioga,
Esler Regional Airport, Kingsville, Poland, Kolin, Centerpoint, Ruby,
Holloway, Paradise, Woodworth and Forest Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3147 9216 3141 9215 3138 9212 3136 9208
3135 9207 3134 9209 3133 9208 3134 9203
3132 9200 3130 9200 3129 9201 3130 9201
3128 9202 3128 9201 3098 9244 3109 9262
3143 9245 3148 9221
TIME...MOT...LOC 1736Z 223DEG 24KT 3114 9245
TWHSpecial Weather Statement
National Weather Service Lake Charles LA
319 PM CDT SAT MAY 20 2017
TXZ180-259-202115-
Northern Jasper-Tyler-
319 PM CDT SAT MAY 20 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TYLER AND NORTHEASTERN
JASPER COUNTIES...
At 319 PM CDT, a strong thunderstorm was located near Town Bluff,
moving northeast at 20 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jasper, Woodville, Ebenezer, Town Bluff and Sam Rayburn Dam.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3109 9421 3112 9405 3099 9387 3095 9386
3091 9387 3068 9425 3079 9441
TIME...MOT...LOC 2019Z 222DEG 19KT 3085 9424
TWHThe Lake Charles radar (KLCH), 99 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
A spotter reported a wind gust of 50 to 60 MPH with a thunderstorm.
A report of a funnel cloud was made from between Colmsneil and Woodville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, May 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 702164, 702163.